Alert archive / Alabama / Small Craft Advisories in 2014

Small Craft Advisory 61, NWS Mobile, AL

December 26, 2014

NWS Mobile, AL issued this small craft advisory at Dec 26, 2014, 11:04 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2014, 11:04 PM CST (05:04 UTC)
Expired
Dec 27, 2014, 6:00 AM CST
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WHUS74 KMOB 270504
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1104 PM CST FRI DEC 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FOR THE ALABAMA WATERS OUT 60 NM
UNTIL 6 AM CST...

.STRONG EASTERLY WINDS NEAR 20 KNOTS OVER THE ALABAMA COASTAL WATERS
WILL SUBSIDE TO 15 TO 18 KNOTS BY EARLY SATURDAY MORNING.

GMZ650-670-271200-
/O.NEW.KMOB.SC.Y.0061.141227T0504Z-141227T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
1104 PM CST FRI DEC 26 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

WINDS: EARLY AROUND 20 KNOTS DECREASING TO 15 TO 18 KNOTS BY EARLY
SATURDAY MORNING.

SEAS: 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 9:41 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 26, 9:41 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
941 PM CST FRI DEC 26 2014

.UPDATE...HAVE DELAYED THE ONSET OF RAIN CHANCES TO UNTIL LATE
TONIGHT AND ALSO MADE MINOR ADJUSTMENTS TO CLOUD COVER TRENDS AND
OVERNIGHT LOWS. UPDATE OUT SOON. /29

&&

.PREV DISCUSSION... /ISSUED 536 PM CST FRI DEC 26 2014/

AVIATION...
00Z ISSUANCE...VFR CONDITIONS BEGIN THE TAF PERIOD THEN WILL HAVE A
MVFR CEILING DEVELOPING BY 15Z SATURDAY. PREVAILING LIGHT RAIN ALSO
BEGINS AT 15Z WITH MODERATE SHOWERS PREVAILING BY 18Z. EXPECT TO SEE
SOME THUNDERSTORMS MIXED IN DURING THE LATE AFTERNOON HOURS AFTER
20Z. LIGHT EASTERLY WINDS BECOME SOUTHEAST BY 18Z SATURDAY. /29

PREV DISCUSSION... /ISSUED 330 PM CST FRI DEC 26 2014/

SHORT TERM [TONIGHT THROUGH SATURDAY]...WARM CONVEYOR BELT
BEGINNING TO DEVELOP ACROSS THE REGION IN RESPONSE TO THE
APPROACHING LOW PRESSURE SYSTEM OVER THE SOUTHWESTERN UNITED STATES.
ATMOSPHERE WILL CONTINUE TO MOISTEN AND UPPER LEVEL SOUTHWESTERLY
WIND FLOW STRENGTHEN AS THIS SYSTEM APPROACHES. LAYER PRECIPITABLE
WATERS SHOULD INCREASE TO CLOSE TO 2.0 INCHES (2 STANDARD DEVIATIONS
ABOVE NORMAL) BY SATURDAY AFTERNOON...UP FROM .40 INCHES THIS
MORNING.  LIGHT RAINFALL IS EXPECTED TO BEGIN FALLING OVER OUR
SOUTHEASTERN MISSISSIPPI COUNTIES LATE TONIGHT...EARLY SATURDAY
MORNING THEN SOUTHWESTERN ALABAMA DURING THE MORNING AND FLORIDA BY
EARLY AFTERNOON...MINOR SHORT WAVES PROPAGATING THROUGH THE NEARLY
SATURATED ATMOSPHERE OVERLYING THE AREA WILL TRIGGER PERIODIC
SHOWERS AND ISOLATED THUNDERSTORMS DURING THE AFTERNOON. RAINFALL
TOTALS OF A HALF TO TWO INCHES ARE POSSIBLE WITH THE HEAVIEST
AMOUNTS WEST...OVER SOUTHEAST MISSISSIPPI. THICKENING CLOUD COVER
TONIGHT WILL KEEP OVERNIGHT LOW TEMPERATURES IN THE 40 AND 50S.
DESPITE CLOUD COVER AND RAIN...WARM AIR ADVECTION OVER THE REGION
WILL CREATE DAYTIME HIGHS IN THE 60S. /08 JW

[SATURDAY NIGHT THROUGH SUNDAY]...AN AREA OF LOW PRESSURE WILL
DEVELOP OFF THE TEXAS COAST SATURDAY NIGHT AS A SHORTWAVE DROPS INTO
THE SOUTHERN PLAINS. THIS LOW WILL THEN MOVE NORTHEAST ACROSS
SOUTHERN MISSISSIPPI SUNDAY MORNING AND INTO THE CAROLINAS BY SUNDAY
NIGHT. THIS WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY AS A COLD FRONT
APPROACHES FROM THE WEST. SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE
TO LIMITED INSTABILITY. A MARGINAL RISK FOR A STRONG STORM MAY EXIST
ON SUNDAY JUST AHEAD OF THE FRONT. HOWEVER...BY THAT POINT THE
HIGHER SHEAR VALUES WILL HAVE MOVED AWAY FROM THE AREA. AT THIS
TIME...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AMOUNTS
WITH A GENERAL 1 TO 3 INCHES EXPECTED...ISOLATED HIGHER TOTALS
ESPECIALLY ACROSS WESTERN AREAS. /13

LONG TERM [MONDAY THROUGH FRIDAY]...THE COLD FRONT WILL MOVE EAST
OF THE AREA SUNDAY NIGHT/MONDAY MORNING WITH A DRIER AND COOLER
AIRMASS MOVING INTO THE AREA THROUGH THE MIDDLE OF NEXT WEEK. RAIN
CHANCES RETURN LATE IN THE WEEK AS ANOTHER AREA OF LOW PRESSURE
DEVELOPS OVER THE NORTHWESTERN GULF AND MOVES NORTHEAST IN RESPONSE
TO AN UPPER TROUGH MOVING INTO THE SOUTHERN PLAINS. HIGH TEMPS WILL
BE IN THE UPPER 50S AND LOWER 60S THROUGH THE PERIOD. LOWS WILL
GENERALLY BE IN THE 40S AND 50S. /13

MARINE...HIGH PRESSURE OVER THE AREA GRADUALLY SHIFTS EAST AS A COLD
FRONT APPROACHES FROM THE WEST. IN RESPONSE...MODERATE EASTERLY FLOW
GRADUALLY BECOMES SOUTHEASTERLY BY SATURDAY AFTERNOON AND TURNS
SOUTHERLY SATURDAY NIGHT. A MODERATE NORTHWESTERLY FLOW FOLLOWS IN
THE WAKE OF THE COLD FRONT SUNDAY NIGHT. A NORTHERLY FLOW WILL THEN
PERSIST THROUGH MID WEEK. /08 JW

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  65  62  72  53 /  20  80  70  60  50
PENSACOLA   50  65  62  73  57 /  10  50  50  40  50
DESTIN      52  65  63  72  60 /  10  40  40  40  50
EVERGREEN   41  64  57  72  53 /  10  70  70  70  60
WAYNESBORO  44  63  58  68  49 /  40 100  90  90  50
CAMDEN      41  62  55  71  50 /  20  80  80  80  70
CRESTVIEW   40  64  58  74  56 /  10  40  50  40  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 26, 5:16 AM CST, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
516 AM CST FRI DEC 26 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
516 AM CST FRI DEC 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF RIP CURRENTS EXISTS TODAY AND TONIGHT ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MODERATE RISK OF RIP CURRENTS EXISTS ALONG AREA BEACHES THROUGH
SUNDAY.

AN UPPER LEVEL STORM SYSTEM ADVANCES EAST ACROSS THE SOUTHERN PLAINS
ON SATURDAY...LIFTING UP THROUGH THE LOWER MISSISSIPPI RIVER VALLEY
ON SUNDAY. A COLD FRONT ALSO APPROACHES FROM THE WEST OVER THE
WEEKEND. DUE TO EXPECTED INCREASE AND TURNING OF THE WIND PATTERN IN
THE LOWER LEVELS OF THE ATMOSPHERE...COMBINED WITH GULF MOISTURE...A
FEW STRONG STORMS ARE BECOMING MORE LIKELY ON SATURDAY. WITH DAYTIME
INSTABILITY BEING MINIMAL...THE RISK OF WIDESPREAD SEVERE WEATHER
APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED TO BE REQUIRED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-271300-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
516 AM CST FRI DEC 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS A COLD FRONT APPROACHES FROM THE WEST...AN INCREASE IN ONSHORE FLOW
AND RESULTANT MODERATE SEAS BRINGS POTENTIAL OF HAZARDOUS CONDITIONS
FOR SMALL CRAFT SATURDAY AND SATURDAY NIGHT. SCATTERED TO NUMEROUS
THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS WEATHER
SYSTEM...OCCURRING MOSTLY SATURDAY AND SATURDAY NIGHT WITH A FEW
STRONG STORMS POSSIBLE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:26 AM CSTFlash Flood WatchMOBChoctaw, Clarke, Monroe, Washington, Wilcox23 hr
Dec 27, 10:30 AM CSTAreal Flood AdvisoryMOBMobile60 min
Dec 27, 11:08 AM CSTAreal Flood AdvisoryMOBBaldwin, Mobile52 min
Dec 27, 4:54 PM CSTAreal Flood AdvisoryMOBMobile2 hr

Nearby

Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.